Opicapone

Hi everyone,
at my recent Parkinson’s nurse review i reported that i had been experiencing increased involuntary movement and this seemed to be happening approx an hour before my next medication was due. I was prescribed Opicapone by my Neurology consultant. My medication up to then was 2 x 25/100 Sinemet 4 times daily plus a slow release Sinemet at bedtime. I was told to take 1 Opicapone 1hour before bedtime. The first day after starting the Opicapone i had queasy feelings at various points of the day, the next day i had painful indegestion for several hours. The next day i experienced total upper body spasms at various times these lasted for 20 - 30 minutes. This was Christmas eve so i could not phone the helpline for advice so i decided to stop taking the Opicapone.
A few days later i did phone the Parkinson’s nurse and she managed to speak to the consultant, i was advised to reduce my Sinemet medication on the 2nd and 4th dosage from 2 tablets to 1.5 tablets and start the Opicapone again. So far symptoms seem to have settled down. Has anyone else had similar experiences with Opicapone?

Hi

I have been taking Opicapone for about 3 years. I found it helped with the wearing off symptoms that I was getting prior to its prescribing. I was warned that I might need an adjustment to the amount of Madopar that I was taking.
I found that I could nearly half the dose of Madopar as I started to get Dyskinetic when taking the original dose. My head was jerking all over the place.
With the assistance of my Parkinson’s nurse I played about with the timings and doses to find what worked best for me.
It must have been worrying to happen over Christmas.
Hope it is still improving
Thorny

Thank you for your reply Thorny,
I think i need to “play” about further with my dosage of Sinemet as i am at times still having quite a bit of involuntary movements. I will give it a bit more time to settle down but think i will be contacting my Parkinson’s nurse.

Decor8

When I first started taking opicapone ny dyskinesia got worse. Since then I have reduced the amount of sinemet by quite a lot. I now have no dyskinesia but do still have quite a lot of off time between tablets.

Hi. I stopped Opicopone 2 weeks ago. I was suffering a great deal from Diskynesia and taking too many drugs for my liking. I haven’t had any side effects from stopping the opicopone, but the diskynesia has virtually stopped. When I saw my consultant he said he agreed with me. I haven’t reduced any other drugs, but I am considering stopping Safinamide. I hope you make the right choice for you.
Regards
Jackie

Thank you Jackie for your reply. Its still early days for me with Opicapone, so i will reduce my Sinemet as directed by my Consultant and see how it goes.